Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Suffering from osteopenia. Stopped taking Fosamax due to its reaction with acid reflux. Can I use Prolia?

I m looking for information on Prolia for osteopina (sp) - my concern is if one has a reaction how does remove the Prolia from one s system? Was taking Fosamax but it reacted with my acid reflux so stopped taking it immediately. How does one stop when the Prolia is for 6 months? Does it work well with people with ulcers and acid reflux? Thank you.
Asked On : Mon, 9 Jul 2012
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Hi,
Welcome to HCM,
You are having Osteopenia that is bone mineral density is lower than normal.
It is precursor to osteoporosis,not every person diagnosed with osteopenia will develop osteoporosis.
Osteopenia is defined as a bone mineral density T-score between -1.0 and -2.5.

So please consult your orthopedic surgeon for treatment options.
Causes may be Lack of exercise, excess consumption of alcohol, smoking or prolonged use of glucocorticoid medications.
Postmenopausal state. Do you really need it? Simple calcium supplementation and vitamin D may be enough.

Denosumab is human monoclonal antibody for the treatment of osteoporosis.
Infections of the urinary and respiratory tracts, cataracts, constipation, rashes. and joint pain,osteonecrosis, as it alters immune system.
It requires good calcium and vitamin D level, before treatment.
Hope this helps.
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D
Answered: Wed, 12 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor